TITLE

Tridiagonal realization of the antisymmetric Gaussian β-ensemble

AUTHOR(S)
Dumitriu, Ioana; Forrester, Peter J.
PUB. DATE
September 2010
SOURCE
Journal of Mathematical Physics;Sep2010, Vol. 51 Issue 9, p093302
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The Householder reduction of a member of the antisymmetric Gaussian unitary ensemble gives an antisymmetric tridiagonal matrix with all independent elements. The random variables permit the introduction of a positive parameter β, and the eigenvalue probability density function of the corresponding random matrices can be computed explicitly, as can the distribution of {qi}, the first components of the eigenvectors. Three proofs are given. One involves an inductive construction based on bordering of a family of random matrices which are shown to have the same distributions as the antisymmetric tridiagonal matrices. This proof uses the Dixon-Anderson integral from Selberg integral theory. A second proof involves the explicit computation of the Jacobian for the change of variables between real antisymmetric tridiagonal matrices, its eigenvalues, and {qi}. The third proof maps matrices from the antisymmetric Gaussian β-ensemble to those realizing particular examples of the Laguerre β-ensemble. In addition to these proofs, we note some simple properties of the shooting eigenvector and associated Prüfer phases of the random matrices.
ACCESSION #
54049892

 

Related Articles

  • Precise asymptotics for random matrices and random growth models. Su, Zhong Gen // Acta Mathematica Sinica;Jun2008, Vol. 24 Issue 6, p971 

    The author considers the largest eigenvalues of random matrices from Gaussian unitary ensemble and Laguerre unitary ensemble, and the rightmost charge in certain random growth models. We obtain some precise asymptotics results, which are in a sense similar to the precise asymptotics for sums of...

  • SUM THE MULTIPLICATIVE ODDS TO ONE AND STOP.  // Journal of Applied Probability;Sep2010, Vol. 47 Issue 3, p761 

    No abstract available.

  • Optimal maintenance scheduling for a complex manufacturing system subject to deterioration. Ahmadi, Reza // Annals of Operations Research;Jun2014, Vol. 217 Issue 1, p1 

    We address the problem of determining inspection strategy and replacement policy for a deteriorating complex multi-component manufacturing system whose state is partially observable. We develop inspection and replacement scheduling models and other simple maintenance scheduling models via...

  • A GUE central limit theorem and universality of directed first andlast passage site percolation. Baik, Jinho; Suidan, Toufic M. // IMRN: International Mathematics Research Notices;2005, Vol. 2005 Issue 6, p325 

    We prove a GUE central limit theorem for random variables with finite fourth moment. We apply this theorem to prove that the directed first and last passage percolation problems in thin rectangles exhibit universal fluctuations given by the Tracy-Widom law.

  • EIGENVALUES AND SINGULAR VALUES OF PRODUCTS OF RECTANGULAR GAUSSIAN RANDOM MATRICES -- THE EXTENDED VERSION. Burda, Zdzislaw; Nowak, Maciej A.; Jarosz, Andrzej; Livan, Giacomo; Swiech, Artur // Acta Physica Polonica B;May2011, Vol. 42 Issue 5, p939 

    This is a longer version of our article Burda et al., Phys. Rev. E82, 061114 (2010), containing more detailed explanations and providing pedagogical introductions to the methods we use. We consider a product of an arbitrary number of independent rectangular Gaussian random matrices. We derive...

  • Eigenvalue distributions of random unitary matrices. Wieand, K. // Probability Theory & Related Fields;2002, Vol. 123 Issue 2, p202 

    Let U be an n × n random matrix chosen from Haar measure on the unitary group. For a fixed arc of the unit circle, let X be the number of eigenvalues of M which lie in the specified arc. We study this random variable as the dimension n grows, using the connection between Toeplitz matrices...

  • On surface integrals related to distributions of random matrices. Shvedov, A. // Siberian Mathematical Journal;Jan2012, Vol. 53 Issue 1, p182 

    We construct the first quadratic form and the volume element of the surface consisting of all positive semidefinite m × m matrices of rank r with r distinct positive eigenvalues. We give the density function of the singular gamma distribution.

  • DISTRIBUTION OF THE RATIO OF TWO INDEPENDENT DAGUM RANDOM VARIABLES. POLLASTRI, Angiola; ZAMBRUNO, Giovanni // Operations Research & Decisions;2011, Vol. 21 Issue 3/4, p95 

    An estimation procedure of the distribution of the ratio of two independent Dagum random variables is proposed. Such an issue is of remarkable importance when analyzing the characteristics of ratios of economic variables which can be described by the Dagum model. The distribution and density...

  • Gaussian Orthogonal Ensemble for the Level Spacing Statistics of the Quantum Four-State Chiral Potts Model. Anglès d'Auriac, J.-Ch.; Dommange, S.; Mailllard, J.-M.; Viallet, C. M. // International Journal of Modern Physics B: Condensed Matter Phys;6/20/2002, Vol. 16 Issue 14/15, p2047 

    We have performed a Random Matrix Theory (RMT) analysis of the quantum four state chiral Potts chain for different sizes of the quantum chain up to eight sites, and for different unfolding methods. Our analysis shows that one generically has a Gaussian Orthogonal Ensemble statistics for the...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics